Health knowledge made personal
Join this community!
› Share page:
Go
Search posts:

Wearing too many patches...getti ...

Posted Nov 10 2008 4:21pm

Wearing too many patches...getting the patches too hot which could cause an overdose...They are not for sudden, occasional or mild pain, or pain after surgery....BD

WASHINGTON - Improper use of patches that emit the painkiller fentanyl is still killing people, the government said Friday — its second warning in two years about the powerful narcotic. image

Some of the deaths came after doctors prescribed the patches to the wrong patients, the Food and Drug Administration said.

The drug is only for chronic pain in people used to narcotics, such as cancer patients, and can cause trouble breathing in people new to this family of "opioid" painkillers. Yet the FDA found cases where doctors prescribed it for headaches or post-surgical pain.

Absorbing fentanyl through the skin is a powerful way to deliver the potent drug, and thus poses serious risk to anyone not already opioid-tolerant, Rappaport explained.

FDA warns of deaths from fentanyl patch - Yahoo! News

Post a comment
Write a comment: